MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. MAGEC SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD SYSTEM - MAGNETIC ACTUATION

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. MAGEC SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD SYSTEM - MAGNETIC ACTUATION
Model Number MC2-4570S
Medical Device Problem Code Corroded (1131)
Health Effect - Clinical Codes Failure of Implant (1924); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and is pending evaluation.The root cause is unable to be determined at this time.A supplemental report will be submitted upon completion of the device evaluation.
 
Event or Problem Description
Information was received that a revision procedure was performed for a final fusion.As per the reporter, at the time of removal the rod was noted to have corrosion and metal wear debris was found in the tissue.No patient harm was reported.
 
Additional Manufacturer Narrative
Corrected data: a1, d4, d9, h6 (health impact and clinical codes) device evaluation: upon return, visual inspection of the returned product revealed the distraction rod component had visible discoloration at its junction with the housing tube component.The device's work order was reviewed and confirmed the device passed all inspections per the acceptance tests, which indicated the rod was manufactured per specified requirements and met all the required quality inspections prior shipment.The device was subsequently sent for third party analysis.Third party evaluation: qualitative assessment of the reported corrosion damage on the implant was assessed via scanning electron microscopy (sem) and chemical energy dispersive x-ray (edx) analysis of the implant surface and debris.Despite initial indication of substantial implant corrosion and corrosion debris, only mild evidence of wear/corrosion (i.E.Fretting, pitting and crevice) associated with the implant components was found at the junction of the distraction rod and housing tube, and no clearly identifiable wear or corrosion was observed on other areas of the implant.Instead, it was found there was appreciable deposition of biologically derived/enhanced debris and carbon-based protein precipitates (not ti-o rich deposits as would be expected with ti-alloy corrosion).In total, this indicates only a minor amount of mechanically assisted corrosion occurred at the implant modular interface.Device records review: review of the device history records for the rod confirmed that it met all of the required quality inspection criteria prior to release.
 
Event or Problem Description
No additional information was provided.

Brand Name
MAGEC SPINAL BRACING AND DISTRACTION SYSTEM
Common Device Name
GROWING ROD SYSTEM - MAGNETIC ACTUATION
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, suite 100
aliso viejo CA 92656
Manufacturer (Section G)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, suite 100
aliso viejo CA 92656
Manufacturer Contact
geoff gannon
101 enterprise dr, suite 100
aliso viejo, CA 92656
MDR Report Key12315556
Report Number3006179046-2021-00441
Device Sequence Number4301163
Product Code PGN
UDI-Device Identifier00812258022600
UDI-Public812258022600
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K171791
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMC2-4570S
Device Lot Number9030111AAA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/04/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2021
Supplement Date Received by Manufacturer12/14/2021
Initial Report FDA Received Date08/12/2021
Supplement Report FDA Received Date12/27/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age14 YR
Patient SexFemale